MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number DIS150
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was used during an esophagogastroduodenoscopy procedure on (b)(6) 2022.When it was reported, ¿gi team was performing an esophagogastroduodenoscopy with over - the - wire esophageal dilation.Following dilation, it was noted that the guidewire was severely bent along the distal spring tip.¿ the guidewire was removed and the procedure was completed without an alternative device.The guidewire did not break and there are no reports of injury, surgical intervention, or an extended stay at the hospital for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the dis150, disposable marked spring tip guidewire, was used during an esophagogastroduodenoscopy procedure on (b)(6) 2022, when it was reported, ¿gi team was performing an esophagogastroduodenoscopy with over - the - wire esophageal dilation.Following dilation, it was noted that the guidewire was severely bent along the distal spring tip.¿.The guidewire was removed, and the procedure was completed without an alternative device.The guidewire did not break and there are no reports of injury, surgical intervention or an extended stay at the hospital for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found 2 similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 15 devices, for this device family and failure mode.During this same time frame 49,296 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophogastric (e.G.) junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
aubrey nardozzi
11311 concept blvd
largo, FL 33773
7273995288
MDR Report Key16004256
Report Number3007305485-2022-00187
Device Sequence Number12420964
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)240802(10)202208034
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Model NumberDIS150
Device Catalogue NumberDIS150
Device Lot Number202208034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic